Jump to content
ACN Latitudes Forums
  • pandas-cover-cropped.pngYour Child Has Changed; Should You Consider PANDAS?

    Have you seen our PANDAS eBook?  Our book is a helpful primer in a friendly question & answer format.  This eBook contains useful information to understand the symptoms of PANDAS, how it is diagnosed (including lab tests), the different types of treatments, approaches for prevention, and how to find the help and support that you need.  Your satisfaction is guaranteed. Learn more

Sign in to follow this  
croatian mum

can fever/virus bring tics back so soon after improvement with steroi

Recommended Posts

And here we go again..

2 days ago I wrote here how good my son finally is doing. After prednisone things got much worse; it took 14 days for him to feel better.

His improvement lasted exactly 7 days,and than his younger brother got sick with some stomach virus; (diarrhea, vomiting) and fever. (His brother is still sick).

So, when my Ds 12 also got fever we tought that he will get this virus from his younger brother; but he didn't. His fever lasted only 1 afternoon.

 

But at the same time his brother got sick; and he got the fever all his tics in full strenght came back again!!!

 

So, what could it be? This can not be a coincidence.. This is the 3rd time that his tics got worse after having fever for few hours.

He is still on Augemtin. Could it be that his body reacted to the virus?

My only logical explanation is that this virus had a negative effect to his immune system; and for that reason all the benefits and improvement from the steroids are vanished?

 

Am I wright? So, what do we do now? Any advice?

Share this post


Link to post
Share on other sites

Yes. they do not have to be infected to have a PANDAS/PANS response. They just have to be exposed if they are very sensitive. My son hardly ever gets sick and is on Augmentin and Azith, daily. He does not react as much now that he has had 1 IVig. However, it used to be that I could tell when another kid was about to get sick if DS reacted after playing with him/her. Sure enough, the parent would tell me the next day that the kiddo was sick. Not much you can do except vitamins, eat right and beef up that immune system. Has your kiddo had IVig?

Share this post


Link to post
Share on other sites

the same happened to our ds5. after the steroid taper, he got a stomach virus. his PANDAS got worse right away but the exacerbation did not last as long as it did before the taper. See if your son recovers faster and if his tics lessen in a few days.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...